Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 151, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 21, 1998, 12:27 AM CDT for Camden County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1998, 12:27 AM CDT (05:27 UTC)
- Expired
- Jun 21, 1998, 5:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Camden County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2527 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 210531 COR FFWSGF MOC029-125-169-211000- BULLETIN - EAS ACTIVATION REQUESTED ...CORRECTION... FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1227 AM CDT SUN JUN 21 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMDEN COUNTY IN CENTRAL MISSOURI MARIES COUNTY IN CENTRAL MISSOURI PULASKI COUNTY IN CENTRAL MISSOURI * UNTIL 500 AM CDT * AT 1219 DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORMS FROM CAMDENTON TO WAYNESVILLE TO VIENNA. THESE STORMS WERE MOVING EAST SOUTHEAST AT 25 MPH. * VERY HEAVY RAINFALL CONTINUES ACROSS MARIES...PULASKI AND CAMDEN COUNTIES. RAINFALL AMOUNTS OVER ONE INCH PER HOUR HAVE BEEN OCCURRING OVER MORGAN AND MILLER COUNTIES AND THIS COMPLEX OF STORMS WAS CURRENTLY MOVING INTO MARIES...PULASKI AND CAMDEN COUNTIES. DUE TO THE NEARLY SATURATED GROUND FROM FRIDAY NIGHTS RAIN...LOCALIZED FLOODING CAN BE EXPECTED WITH THIS NEXT ROUND OF STORMS. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL OCCUR WITH THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. GORDON/SCHMIDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:25 PM CDT, 9 hours 2 minutes earlier.
Area forecast discussion, Jun 20, 3:25 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT SAT JUN 20 1998 TONIGHT'S CHALLENGE WILL BE SEVERE WX AND HVY RAINFALL. PERSISTENT MCS OVR ERN CWA HAS CONTINUED TO KEEP GROUND SATURATED IN THAT AREA...WITH OCNL STORMS PULSING ABOVE SVR LIMITS. VSB STLT SHOWING TCU BGNG TO BUILD OVR ERN KS. ALSO STLT INDICATES OUTFLOW BNDRY XTNDS FROM MEM-HRO-SZL-TOP. NOT MUCH TIME FOR MODEL COMPARISON...SO WENT WITH NCEP RECOMMENDATION OF NGM. WOULD XPCT STRMS TO BGN BREAKING THROUGH CAP IN ERN KS SHRTLY ...WHERE BEST CONVERGENCE IS LOCATED...AND BGN AFFECTING WRN CWA AFT 22Z. OVRNGT...THETA-E RIDGE AXIS LIES NW-SE OVER CWA AND WOULD XPCT STRMS TO TRACK OVR THIS AREA. WITH HIGH PW'S...WOULD AGAIN XPCT HEAVY RAIN TO BE A THREAT. HV COORDINATED WITH LSX ON FCST ALREADY. RECOMMENDED A FFA NORTH AND EAST OF A LINE FROM NEVADA-HERMITAGE-WEST PLAINS. CCF SGF BB 070/089 069/089 071 02434 JLN BB 073/091 071/b091 072 02434 GAEDE
In the hours before
Special weather statement, Jun 20, 9:21 PM CDT, 3 hours 6 minutes before
KSZ073-097-101-MOZ055>056-066>069-077>080-088>090-093>094-101> 102-210300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 921 PM CDT SAT JUN 20 1998 ...SEVERE THUNDERSTORM WATCH UNTIL 3AM FOR PORTIONS OF SOUTHEAST KANSAS...SOUTHWEST AND CENTRAL MISSOURI... INCLUDING THE TOWNS OF... PITTSBURG JOPLIN SPRINGFIELD FORT SCOTT NEVADA CAMDENTON NEOSHO LAMAR BOLIVAR A SLOW MOVING COLD FRONT OVER EASTERN KANSAS IS PUSHING INTO VERY UNSTABLE AIR OVER MISSOURI AND KANSAS. STRONG TO SEVERE THUNDERSTORMS WILL BEGIN TO PUSH INTO PORTIONS OF CENTRAL MISSOURI AROUND 10 PM WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. DUE TO RECENT HEAVY RAIN OVER THE AREA...FLASH FLOODING WILL ALSO BE POSSIBLE. THE SEVERE THUNDERSTORM WATCH EXTENDS FROM EXTREME SOUTHEAST KANSAS TO THE SPRINGFIELD AREA AND INTO THE LAKE OF THE OZARKS. STAY TUNED TO THIS STATION FOR FURTHER WEATHER UPDATES OR WARNINGS. SHUMWAY
Special weather statement, Jun 20, 10:34 PM CDT, 1 hour 53 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>090-092>094-097> 098-101>102-106-210830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1034 PM CDT SAT JUN 20 1998 SEVERE THUNDERSTORM WATCH F0R... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON DADE DALLAS GREENE JASPER LAWRENCE MCDONALD NEWTON POLK SEVERE THUNDERSTORM WATCH TIL 3 AM AND FLASH FLOOD WATCH FOR TONIGHT FOR THE FOLLOWING COUNTIES... VERNON HICKORY ST CLAIR MORGAN CEDAR CAMDEN BENTON FLASH FLOOD WATCH FOR TONIGHT FOR THE FOLLOWING COUNTIES... MILLER LACLEDE MARIES DENT PULASKI WRIGHT PHELPS TEXAS SHANNON HOWELL OREGON A LARGE COMPLEX OF STORMS OVER CENTRAL MISSOURI CONTINUES TO DUMP TORRENTIAL RAINFALL FROM NORTHERN MORGAN COUNTY TO KANSAS CITY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THROUGH 5 AM. IF YOU LIVE ACROSS SOUTH CENTRAL MISSOURI BE PREPARED TO MOVE TO HIGHER GROUND AND BE VERY VIGILANT TO THE THREAT OF FLASH FLOODING. A VERY UNSTABLE AIR MASS IS OVER THE AREA. THIS UNSTABLE AIR MASS AND A WARM FRONT POSITIONED ACROSS THE AREA WILL BRING THE THREAT OF STRONG AND DAMAGING WINDS AND LARGE HAIL TO AREAS GENERALLY WEST OF A CAMDENTON TO CASSVILLE LINE THROUGH 3 AM. VERY HEAVY RAINFALL ALSO ACCOMPANY THE STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. GORDON
Special weather statement, Jun 20, 10:34 PM CDT, 1 hour 53 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>090-092>094-097> 098-101>102-106-210830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1034 PM CDT SAT JUN 20 1998 SEVERE THUNDERSTORM WATCH F0R... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON DADE DALLAS GREENE JASPER LAWRENCE MCDONALD NEWTON POLK SEVERE THUNDERSTORM WATCH TIL 3 AM AND FLASH FLOOD WATCH FOR TONIGHT FOR THE FOLLOWING COUNTIES... VERNON HICKORY ST CLAIR MORGAN CEDAR CAMDEN BENTON FLASH FLOOD WATCH FOR TONIGHT FOR THE FOLLOWING COUNTIES... MILLER LACLEDE MARIES DENT PULASKI WRIGHT PHELPS TEXAS SHANNON HOWELL OREGON A LARGE COMPLEX OF STORMS OVER CENTRAL MISSOURI CONTINUES TO DUMP TORRENTIAL RAINFALL FROM NORTHERN MORGAN COUNTY TO KANSAS CITY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THROUGH 5 AM. IF YOU LIVE ACROSS SOUTH CENTRAL MISSOURI BE PREPARED TO MOVE TO HIGHER GROUND AND BE VERY VIGILANT TO THE THREAT OF FLASH FLOODING. A VERY UNSTABLE AIR MASS IS OVER THE AREA. THIS UNSTABLE AIR MASS AND A WARM FRONT POSITIONED ACROSS THE AREA WILL BRING THE THREAT OF STRONG AND DAMAGING WINDS AND LARGE HAIL TO AREAS GENERALLY WEST OF A CAMDENTON TO CASSVILLE LINE THROUGH 3 AM. VERY HEAVY RAINFALL ALSO ACCOMPANY THE STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. GORDON
Special weather statement, Jun 20, 10:42 PM CDT, 1 hour 45 minutes before
KSZ073-097-101-MOZ055>056-066>069-077>080-088>090-093>094-101> 102-210445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1042 PM CDT SAT JUN 20 1998 ...TORNADO WATCH NUMBER 629 HAS BEEN REPLACED WITH SEVERE THUNDERSTORM WATCH NUMBER 630 UNTIL 3AM... FOR THE FOLLOWING COUNTIES IN KANSAS AND MISSOURI... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR DADE DALLAS GREENE HICKORY JASPER LAWRENCE MCDONALD MORGAN NEWTON POLK ST. CLAIR VERNON INCLUDING THE TOWNS OF... PITTSBURG JOPLIN SPRINGFIELD FORT SCOTT NEVADA CAMDENTON NEOSHO LAMAR BOLIVAR SHUMWAY
Special weather statement, Jun 20, 10:42 PM CDT, 1 hour 45 minutes before
KSZ073-097-101-MOZ055>056-066>069-077>080-088>090-093>094-101> 102-210445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1042 PM CDT SAT JUN 20 1998 ...TORNADO WATCH NUMBER 629 HAS BEEN REPLACED WITH SEVERE THUNDERSTORM WATCH NUMBER 630 UNTIL 3AM... FOR THE FOLLOWING COUNTIES IN KANSAS AND MISSOURI... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR DADE DALLAS GREENE HICKORY JASPER LAWRENCE MCDONALD MORGAN NEWTON POLK ST. CLAIR VERNON INCLUDING THE TOWNS OF... PITTSBURG JOPLIN SPRINGFIELD FORT SCOTT NEVADA CAMDENTON NEOSHO LAMAR BOLIVAR SHUMWAY
Local storm report, Jun 21, 12:20 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
1220 AM CDT SUN JUN 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM OSCEOLA MO .75 INCH HAIL
06/21/98 ST.CLAIRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
| Jun 20, 11:07 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Jun 20, 11:07 PM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Jun 20, 11:50 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 55 min |
| Jun 21, 12:27 AM CDT | Flash Flood Warning | SGF | Maries, Pulaski | 5 hr |
| Jun 21, 12:34 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 36 min |
| Jun 21, 12:43 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 47 min |
| Jun 21, 1:13 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory, Laclede | 4 hr |
| Jun 21, 1:13 AM CDT | Flash Flood Warning | SGF | Phelps | 4 hr |
| Jun 21, 1:13 AM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.